(MCQS 352-354 ):A fireman is exposed to toxic fumes of hydrofluoric acid

Question:352
Correct Answer: D
Explanation:
West's syndrome is also called infantile spasms and usually presents during the first year of life with a peak incidence of onset between 4 and 7 months. It consists of a triad of arrested psychomotor development, infantile spasms, and a characteristic EEG pattern called hypsarrhythmia. Hypsarrhythmia is an EEG pattern with high-voltage slow waves, irregularly interspersed with spikes and sharp waves that occur randomly in all cortical areas. The seizures usually consist of flexor spasms, extensor spasms, or both. They occur with rapid onset, are bilateral and symmetric, and appear in clusters. They may involve the head, trunk, and extremities. The intensity of the contractions and the number of muscle groups involved vary both among individuals and in the same individual during repeated attacks. Any repetitive phenomena (e.g., head nodding, eye elevation or deviation, or movement of one limb) should suggest infantile spasms. Initially, the attacks appear to be a normal startle response but then go on to develop into the typical salaam, jackknife seizures with sudden flexion and extension of the extremities. The majority of children (greater than two thirds) have an underlying CNS disorder (e.g., congenital malformation or dysgenesis, hypoxic-ischemic encephalopathy, tuberous sclerosis, metabolic disorder, or congenital infection), and the remaining cases are thought to be cryptogenic in origin. It is thought that the pons is involved in the spasms because it is essential for the maintenance of extensor and flexor tone and is part of the reticular activating system that controls attention and consciousness.The outcome is poor because this syndrome is usually refractory to anticonvulsant medications, and 90% to 95% of the children are developmentally delayed. Current medications for this disorder include the following: adrenocorticotropic hormone (ACTH), steroids, nitrazepam, and valproic acid. Steroids and ACTH may have a selective effect on neurotransmitters in the CNS.

Question:353
Correct Answer: A
Explanation:
Systemic fluoride toxicity, including dysrythmias and hypocalemia, can occur from ingestion, inhalation, or dermal exposure to HF. Consequently, all patients having significant HF exposure should be hospitalized and monitored for cardiac dysrhythmias for 24 to 48 hours. Hypocalcemia can occur after significant exposures to HF and should be corrected with 10% calcium gluconate administered IV. If left untreated, a burn caused by 7 ml of 99% HF can theoretically bind all available calcium in a 70 kg man. A prolonged QT interval on the electrocardiogram is a reliable indicator of hypocalcemia

Question:354
Correct Answer: A


Labels:



>>>> Post your Answer Here ????



Design by Up2date.us